A recent article highlighted how women are experiencing an earlier menopause and this question was also addressed by Dr Bond in her book ‘Natural Progesterone. As it is a topic that is interest to many women this additional input may be helpful so it is reproduced here.
The question came from a woman who had been on a combined contraceptive Pill for years and then came off it. However after six months she found she still had not had a period. On consulting her doctor was told she may be having an early menopause. As she was only 37 at the time, this concerned her. Dr Bond’s response to her question is below:
“It is possible that you have had an early menopause but if you do not have a family history of this another explanation should be considered first. Such a long time on a combined Pill could have affected the delicate feedback mechanism between the hormones of your pituitary and your ovaries. If this is the case, then it is possible that your pituitary hormones could be high. This happens when the pituitary is trying to stimulate the ovary to produce oestrogen. If you have genuinely reached menopause, the ovary will not respond because it has reached the natural time in your life when it should stop responding. If, however, being on the Pill has made your own ovaries ‘lazy’, then they may need time to recover before they can respond.
If you supplement with bio-identical natural progesterone, using it for two weeks and then stopping for two weeks, it might help to stimulate your ovaries and the feedback mechanism and your periods might well return. It is certainly worth trying this before you start on any form of hormone replacement therapy.
This is quite a complicated problem and you would be well advised to seek the help of a practitioner who is experienced in natural progesterone prescribing for this particular condition.”
- - - - - - - - - - - - - - - - - - - -
Please feel free to discuss this article in the comments section below, but note that the author cannot respond to queries made there.